Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 224, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 20, 2001, 9:50 PM CDT for Eastland County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2001, 9:50 PM CDT (02:50 UTC)
- Expired
- Sep 20, 2001, 10:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Eastland County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 10:15 PM CDT | Thunderstorm Wind 52 E | Eastland, TX | Large tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2502 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:29 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Sep 20, 3:29 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 329 PM CDT THU SEP 20 2001 OUTFLOW BOUNDARY FROM MORNING MCS CONTINUES MOVING SOUTH THROUGH CWA. SOME NEW CONVECTION FIRING BETWEEN MWL AND ABI...ALSO WEST OF CDS. AIRMASS OVER CWA HAS BEEN STABILIZED BY PRECIP/OUTFLOW BUT SHOULD START TO RECOVER OVERNIGHT. QUITE A DYNAMIC FORECAST SHAPING UP FOR NORTH TX. SERIES OF WEAK SHORTWAVES TO MOVE ACROSS AREA TONIGHT THROUGH SUNDAY IN NWLY FLOW ALOFT. WITH CONTINUED MOIST/MODERATELY UNSTABLE AIRMASS...EXPECT SEVERAL ROUNDS OF CONVECTION TO DEVELOP. MOST SIG SEVERE WEATHER THREAT TONIGHT SHOULD REMAIN NORTHWEST OF CWA. BUT...LOCAL HEAVY RAIN POSSIBLE FROM ANY STORMS WHICH MAKE IT INTO THE AREA. WILL CONTINUE CHANCE POPS FOR THE AREA THROUGH SUNDAY. AMPLIFYING UPPER PATTERN AND STRONG UPPER STORM OVER THE MIDWEST SHOULD DRIVE A FAIRLY STRONG COLD FRONT INTO NORTH TX DURING THE DAY SUNDAY. SOME RESIDUAL CLOUDS/POPS IMMEDIATELY BEHIND FRONT...THEN COOLER AND DRIER AIR MOVES IN BY SUNDAY NIGHT/MONDAY. SHOULD SEE CONSIDERABLY COOLER TEMPS EARLY NEXT WEEK...THEN MODERATING TEMPS AND MOISTURE WORKING BACK IN BY THE END OF THE FORECAST. FCSTID = 6 DFW 70 87 66 87 / 50 50 40 30 ACT 73 90 68 90 / 40 50 50 40 .FWD... TX...NONE.
In the hours before
Special weather statement, Sep 20, 4:30 PM CDT, 5 hours 20 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210400- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 430 PM CDT THU SEP 20 2001 A SERIES OF SURFACE BOUNDARIES AND UPPER LEVEL DISTURBANCES WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS TO NORTH TEXAS TONIGHT. THE FIRST DISTURBANCE AND OUTFLOW BOUNDARY WILL PRODUCE SCATTERED THUNDERSTORMS THIS EVENING...MAINLY WEST OF A JACKSBORO...TO STEPHENVILLE LINE. AT THIS TIME...IT APPEARS THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE WEST OF AN ABILENE TO WICHITA FALLS LINE... HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE... WEST OF A GRAHAM TO EASTLAND LINE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING BURSTS OF WIND AND LARGE HAIL. THE SECOND DISTURBANCE WILL MOVE SOUTHEAST FROM THE TEXAS PANHANDLE LATE THIS EVENING. THIS DISTURBANCE WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS TO ALL OF NORTH TEXAS...MAINLY AFTER MIDNIGHT. THE THUNDERSTORMS OVERNIGHT ARE NOT EXPECTED TO BECOME SEVERE BUT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...WIND GUSTS TO 45 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTING... ESPECIALLY NORTH OF A COMANCHE...HILLSBORO..TO CANTON LINE.
Special weather statement, Sep 20, 7:45 PM CDT, 2 hours 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT THU SEP 20 2001 A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL AFFECT MUCH OF NORTH TEXAS TONIGHT. THE LEADING EDGE OF THIS ACTIVITY WILL MOVE EAST AND AFFECT LOCATIONS ALONG AND WEST OF A SHERMAN TO EASTLAND LINE BY 10 PM. A FEW OF THE STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING BURSTS OF WIND. AS THE STORMS MOVE EAST INTO SLIGHTLY MORE STABLE AIR...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BECOME THE MAIN THREAT. THE THUNDERSTORMS WILL AFFECT LOCATIONS ALONG AND WEST OF A BONHAM...DALLAS...TO HAMILTON LINE BY MIDNIGHT...AND MOVE ACROSS THE REMAINDER OF NORTH TEXAS AFTER MIDNIGHT.
Special weather statement, Sep 20, 8:20 PM CDT, 1 hour 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 820 PM CDT THU SEP 20 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND WEST OF A SHERMAN...DALLAS...TO GOLDTHWAITE LINE. A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL AFFECT MUCH OF NORTH TEXAS TONIGHT. THE LEADING EDGE OF THIS ACTIVITY WILL MOVE EAST AND AFFECT LOCATIONS ALONG AND WEST OF A GAINESVILLE TO EASTLAND LINE BY 10 PM...AND LOCATIONS ALONG AND WEST OF A SHERMAN...DALLAS...TO GOLDTHWAITE LINE BY MIDNIGHT. SOME STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING BURSTS OF WIND AND LARGE HAIL. AS THE STORMS MOVE EAST INTO SLIGHTLY MORE STABLE AIR...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BECOME THE MAIN THREATS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 10:34 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.